Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 99, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 14, 2024, 4:05 PM CDT for Mobile County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2024, 4:05 PM CDT (21:05 UTC)
- Expired
- Aug 14, 2024, 4:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214
WUUS54 KMOB 142105
SVRMOB
ALC097-142145-
/O.NEW.KMOB.SV.W.0099.240814T2105Z-240814T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
405 PM CDT Wed Aug 14 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Mobile County in southwestern Alabama...
* Until 445 PM CDT.
* At 405 PM CDT, a severe thunderstorm was located over Theodore,
moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tillmans Corner, Theodore, Bayou La Batre, Dauphin Island, Coden,
I10 And I65, and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3064 8829 3065 8803 3037 8799 3035 8799
3024 8797 3022 8829
TIME...MOT...LOC 2105Z 353DEG 19KT 3056 8814
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black1 follow-up statement
736
WWUS54 KMOB 142137
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
437 PM CDT Wed Aug 14 2024
ALC097-142147-
/O.EXP.KMOB.SV.W.0099.000000T0000Z-240814T2145Z/
Mobile AL-
437 PM CDT Wed Aug 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOBILE COUNTY
WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3064 8829 3065 8803 3037 8799 3035 8799
3024 8797 3022 8829
TIME...MOT...LOC 2137Z 353DEG 19KT 3043 8812
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:02 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 14, 4:02 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
402 PM CDT Wed Aug 14 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Thursday night)
Issued at 402 PM CDT Wed Aug 14 2024
Rinse and repeat once again. Hot conditions continue as upper
level ridging settles across the deep south. Upper troughing over
the eastern US will slowly lift northeast as northwesterly flow
develops over the area. While most of the area could remain dry, a
subtle shortwave is expected to move through the area across the
northwesterly flow. This will allow for scattered showers and
storms during the afternoon on Thursday. Given the drier air
aloft, some storms could posses gustier winds. The heat will
continue to be the main topic of conversation with minimal cloud
cover during the middle part of the day and strong subsidence from
the upper ridge. High temperatures will once again climb to near
record highs. The only thing keeping more widespread heat issues
is the low moisture quality leading to lower heat indices with
respect to the air temp. Nonetheless, if you thought it was hot
today then tomorrow will be no different. As a result we have
issued yet another heat advisory for the same areas as we had
today.
BB/03
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 402 PM CDT Wed Aug 14 2024
An upper trof centered roughly over the Great Lakes region
gradually evolves into a large upper trof over the eastern states
through the period. An upper ridge axis which extends across much
of the southern CONUS retreats from the forecast region in
response, with the upper ridge meanwhile amplifying substantially
over the central states. A surface ridge oriented generally along
the northern Gulf coast promotes a southerly to southwesterly
flow over the forecast area through the period. Abundant deep
layer moisture will be in place over much of the area each day,
although a bit drier air will be over the easternmost portion on
Friday and near the coast on Saturday. Have gone with chance to
likely pops for the central and western portion of the area on
Friday, except for slight chance pops over the easternmost
portion. For Saturday, have gone with chance to good chance pops
with a typical diurnal convective cycle continuing, although
there is the potential for higher pops should an MCS organize over
the interior southeastern states and move into the area. This
will need to be monitored. Highs on Friday and Saturday will be in
the lower to mid 90s. Heat index values on Friday range from the
upper 90s to around 105, then on Saturday heat index values range
from 100 to near 110, and a Heat Advisory may become necessary for
the western portion of the area. Lows Friday night and Saturday
night range from the lower 70s inland to the mid/upper 70s at the
coast. A low risk of rip currents is expected through the period.
/29
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 402 PM CDT Wed Aug 14 2024
An eastern states upper trof amplifies a bit further on Sunday,
and it's possible that another MCS could progress through the area
within the northwesterly flow aloft. Will need to monitor at this
point. Drier deep layer air then flows into the region on Monday,
and have gone with slight chance pops for most of the area on
Monday, then mainly dry conditions prevail for Tuesday. Some
recovery in deep layer moisture is expected on Wednesday, so will
have slight chance to chance pops return to the forecast. A Heat
Advisory will likely become necessary for at least the coastal
portions of the area on Sunday, and it's possible that additional
heat advisories could be needed for the coastal areas each
additional day. /29
&&
.MARINE...
Issued at 402 PM CDT Wed Aug 14 2024
A typical diurnal pattern will remain across the marine area with
the sea breeze keeping winds more southerly during the day and
land breeze keeping winds more northerly at night. A more
persistent light southerly flow will become established by late
week into the weekend. Isolated to scattered showers and storms
will remain possible along and south of the coast each day. No
impacts are expected outside of locally higher winds and seas near
thunderstorms. MM/25 BB/03
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 95 77 93 76 95 75 96 / 20 50 20 60 10 40 30 30
Pensacola 80 92 80 92 78 93 77 96 / 20 50 30 40 10 30 30 30
Destin 81 91 80 91 79 92 78 93 / 20 40 40 30 10 20 30 30
Evergreen 75 95 74 94 72 96 72 95 / 10 30 10 30 10 40 30 30
Waynesboro 75 97 74 95 72 97 71 96 / 20 30 10 50 10 50 30 20
Camden 75 94 74 94 73 94 71 93 / 10 20 10 30 20 50 30 20
Crestview 76 94 74 94 72 96 73 96 / 10 40 20 20 0 30 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ052-261>266.
Heat Advisory from 10 AM to 7 PM CDT Thursday for ALZ052-261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>204.
Heat Advisory from 10 AM to 7 PM CDT Thursday for FLZ201>204.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from 10 AM to 7 PM CDT Thursday for MSZ067-075-076-
078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Aug 14, 3:03 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Wed Aug 14 2024
ALZ261-263-142045-
Mobile Inland AL-Mobile Central AL-
303 PM CDT Wed Aug 14 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE COUNTY THROUGH
345 PM CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Satsuma, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes, I65 And I165,
Mobile Regional Airport, and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 8827 3071 8836 3105 8823 3099 8798
3080 8796 3081 8799 3080 8799 3079 8796
3079 8799 3077 8799 3076 8798 3078 8796
3073 8800 3073 8799 3071 8799 3075 8797
3068 8796 3064 8805
TIME...MOT...LOC 2003Z 004DEG 15KT 3087 8811
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BlackSpecial weather statement, Aug 14, 3:44 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
344 PM CDT Wed Aug 14 2024
ALZ261-263-265-142130-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-
344 PM CDT Wed Aug 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 430 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midtown Mobile, moving south at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Bayou La Batre, Semmes, Tanner Williams, I65
And I165, Coden, Mobile Regional Airport, Wilmer, I65 And AL 158, I10
And I65, and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3039 8840 3072 8841 3084 8837 3081 8802
3038 8806 3033 8815
TIME...MOT...LOC 2043Z 004DEG 15KT 3070 8813
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:20 PM CDT | Heat Advisory | MOB | Baldwin, Mobile, Washington | 29 hr |
| Aug 14, 3:03 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Aug 14, 3:40 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 14, 3:44 PM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Aug 14, 4:20 PM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| Aug 14, 4:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| Aug 14, 4:59 PM CDT | Special Marine Warning | MOB | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.